Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
136 Doctors are Online

Getting hot flashes and dizziness. Pain and numbness in arm. Taking neurontin for seizures. Worrisome

Nov 2013
User rating for this question
Very Good
Answered by

Practicing since : 1994
Answered : 5290 Questions
i have two crevaces parallel to center front just above my hair line that have developed within the past couple months...runnining from front to back approx 2 inches long..i am having serious hot flashes and some dizziness...i had a couple of seizures 5 yrs ago and ct scans ect with nothing showing to determine cause...i am currently taking neurontin to manage the seizures...occassionally have pain and numbness "attack" in my rt arm leading from wrist to shoulder or neck that makes it almost unusable and usually lasts less than 5 minutes...i do have an unexplainable sensation in the area of the crevace on the left side... also when i wake up i go through a couple of minutes of hot flashes, different than menopausal, with severe sweating and pain as if some one is squeezing my wrists and ankles and my veins in my hands are swollen
Posted Mon, 18 Feb 2013 in Brain and Spine
Answered by Dr. Sudhir Kumar 2 hours later

Thank you for posting your query.

First of all, I would like to reassure you that your symptoms do not point to a serious underlying brain disease.

Your symptoms (short duration pain and numbness of right arm) are suggestive of focal (partial seizures).

You should undergo MRI Brain- epilepsy protocol and EEG for further evaluation of seizure disorder.

The dose of neurontin may need to be increased or a new anti epileptic drug may be added to further control the seizures.

Regarding crevices over the skull, there is nothing to worry about at the moment, as they do not usually cause problems.

I hope it helps. Please get back if you have any more queries.

Best wishes,
Dr Sudhir Kumar MD DM (Neurology) XXXXXXX Consultant Neurologist
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor